Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

My friend, who had gone through his course of accutane a few years back mentioned to me how the side affect of depression was more closely related to a short fused temper. How one minute you could be the happiest person alive, and then the next minute you want to kill somone. A couple hours after taking my pill today (day 4) i noticed that my temper took a turn for the worse. Every little thing that would normally bother me, set me off. I picked up a hot plate and it made me mad so i threw the thing at the wall and it broke all over. Then i got mad and threw the rest of my food at the spot where i threw the plate. (lol gheez).

anyway, just wanted to know your thoughts.

Share this post


Link to post
Share on other sites

First of all, chill!!! It's OK!

My short temperness usually kicks in whenever I start thinking about my acne. Could this be the case with YOU?

Please, think of happy thoughts. You won't be able to fly, but you'll save a lot of plates. eusa_angel.gif

It could just be your MIND that's makin you go nuts like that. Try to find tranquility.

Happy thoughts!

BTW side effects don't kick in usually until week 1 is over for most people, I've heard.

Ciao! and GOod LUCK with your tane ride. MAY YOU CLEAR SOON!

Share this post


Link to post
Share on other sites

wow.. thats a little extreme.. but yea ive noticed i get pissed off more easily than normal over small things.. i'd bitch at people for saying dumb things which i usually dont.. i keep things to my head.. hah

Share this post


Link to post
Share on other sites

I'm 17 years old & I have been on accutane for almost 5 months. I was really scared to start because as I read all the posts about it, it sounded really scary. I had been going to the dermatologist since about 6th grade & different antibiotics & creams would work for a small amount of time, but then my face would go back through bad stages of acne.

When I decided to try out accutane, I was very careful. I was immediately, from week one, aware of the side affects I was warned of. My lips were insanely dry, my entire body was dry, I woke up with a bloody nose once, I lost about 15-20 strands of hair per shower, & I experienced hard stools/constipation.

All of these affects worried me- especially the hair. I lasted one scary month before the affects were too much to handle, I was on the verge of tears, & I thought I might end it there.

Although my face was 100% clear of any acne & looked beautiful, I was so stressed about the rest of my body, I hardly even noticed.

I talked to my dermatologist who suggested we take an iron test, along with my normal blood tests, to make sure I was okay. When the results came in, I was told that my iron levels were much lower than normal. A cause of hair loss. I now take one iron pill daily, along with my fish oil pill, birth control pill, and accutane pill.

I stuck through the difficulties & am doing much better. I have learned to cope with the powerful drug.

Now, I take a generic nasal spray that prevents nosebleeds and stuffy noses, an iron pill to help with hair loss, I use a lot of lotion everywhere on my body daily (to ensure prevention of dry spots), and I keep Chapstick with me everywhere I go.

I am still having problems with hard stools, or painful bowel movement, & I have tried to start drinking more water & eating both fiber bars and brownies daily- which seem to be helping a little bit.

I think accutane has been a really hard journey & I certainly wouldn't recommend it if you're not committed. I also want to show that it's not all a bad thing. I have never been happier with my face & I'm absolutely grateful that this has helped me with both my self esteem & for the rest of my life. It's not easy & it's good to be careful, but I would not say no to this if you really struggle with your accutane, are willing to face the consequences, & have plenty of self-discipline & self-awareness.

Accutane has changed my life & routine. & just know, 5 months ago I was reading both horror & success stories about accutance, and I am relieved to say that at this point (5 months in), I am basically a success story!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×